Wisconsin, 2005

Tornadoes and Damaging Winds in Wisconsin, June 10, 2005

June 10, 2005 · NWS GRB · 15 events in 10 counties and zones

Thunderstorms developed as a warm front lifted north through Wisconsin and interacted with moist and unstable air. The storms produced a short-lived waterspout, two brief tornado touchdowns and high winds that downed numerous trees and power lines.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed as a warm front lifted north through Wisconsin and interacted with moist and unstable air. The storms produced a short-lived waterspout, two brief tornado touchdowns and high winds that downed numerous trees and power lines. The waterspout formed on Lake Poygan (Winnebago co.) and the tornadoes touched down 4 miles west of Mosinee (Marathon co.) and 2 miles west of Clintonville (Waupaca co.).High winds downed trees throughout Shawano (Shawano co.), damaged the Post Office in Wittenberg (Shawano co.), overturned a camper at Redgranite (Waushara co.) and knocked a tree onto a house in Pickerel (Langlade co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 3:00 AM CST, 9 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 3:00 AM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT FRI JUN 10 2005

.SYNOPSIS...UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL
PERSIST INTO NEXT WK AND THEN FLATTEN. THAT IS LIKELY TO BE QUICKLY BE
REPLACED BY AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS
NR THE EAST AND WEST COASTS. THE RISK OF TSTMS...AND SVR WX WL CONT INTO
THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO
THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE
AREA WHILE THE PATTERN CHG OCCURS...BUT TEMPS SHOULD EDGE BACK TOWARD
NORMAL. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE
FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY.

.SHORT TERM...TDA/TNGT/SAT. THE REMNANTS OF SEVERAL LARGE TSTM COMPLEXES
WERE ACRS THE PLAINS EARLY THIS MORNING. VORT MAX APPARENTLY GENERATED
BY THE NE COMPLEX WAS MOVG INTO NW IA. ALTHOUGH SCT TSTMS DID DEVELOP S
OF THE AREA YDA...THE LACK OF A LARGE ORGANIZED COMPLEX LEFT THE ATM
TO THE S FAIRLY UNMODIFIED. A LARGE AREA WITH SFC DWPTS AOA 68F WAS
NOTED FM SE IA...N IL...AND N IN SWD. 00Z RAOBS FM KDVN AND KILX SHOWED
DEEP MOISTURE AND CONSIDERABLE INSTABILITY. A WEAK FRONTAL BOUNDARY WAS
STILL ACRS THE FCST AREA. DEEP SLY FLOW SHOULD ALLOW THE BOUNDARY TO
LIFT NWD...AND THE AIR MASS S OF THE AREA TO SPREAD ACRS THE FCST AREA
TDA. MIDDLE AND UPPER LEVEL WIND FIELDS ARE EXPECTED TO STRENGTHEN THIS
AFTN...ESP ACRS THE NW PART OF THE FCST AREA. THUS THE INGREDIENTS
SEEMED TO BE COMING TOGETHER FOR ANOTHER ROUND OF SVR WX THIS AFTN INTO
THIS EVENING. MAIN CONCERN WAS THE AMNT OF DEBRIS THAT WL COME ACRS THE
AREA DURING THE DAY. EXPECT THAT TO THIN DURING THE DAY...BUT IT/S OFTEN
TOUGH TO GAUGE HOW QUICKLY THAT WL HAPPEN. SINCE THE NW PART OF THE FCST
AREA WL BE THE CLOSEST TO SFC WV LIFTG NEWD ACRS MN...AND THE FRONT
SHOULD BE NR THAT AREA THIS AFTN...WENT WITH THE HIGHEST POPS THERE.
MOST AREAS WL GET OFF TO A FAIRLY WARM START...SO WENT WITH HIGHS IN THE
80S OVER ALL BUT FAR N-C WI AND NR THE LAKE/BAY.

WENT WITH CHC POPS ACRS THE AREA TNGT. THE FCST AREA WL PRIMARILY BE IN
THE WARM SECTOR...AND WITH 850 MB FLOW NOT PROGGED TO BE STG...EXPECT
MORE SCT TSRA RATHER THAN A LARGE TSTM COMPLEX ACRS THE AREA.

SITN FOR SAT SIMILAR TO TDA. THE 00Z NAM AND GFS BOTH SEEMED TO SUFFER
FROM FEEDBACK AND OVER-INTENSIFIED THE NEXT SFC LOW HEADING NEWD ACRS
MN.  THE 06Z NAM BACKED AWAY SIGNIFICANTLY...BUT STILL SHOWED THE RRQ OF
UPR JET MAX PULLING ACRS THE AREA AT 00Z SUN. CONVECTIVE DEVELOPMENT WL
AGAIN DEPEND HEAVILY ON THE AMNT OF SUNSHINE THAT OCCURS DURING THE DAY.
STUCK WITH CHC POPS. WENT WITH TEMPS A DEG OR TWO COOLER THAN TDA DUE TO
THE LIKELIHOOD OF A BIT MORE CLOUD COVER. STILL...THE NAM-BASED MET GUID
SEEMED TO DROP TEMPS TOO MUCH.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. FORECAST FOCUS ON TIMING
OF SYSTEMS NEXT WEEK AND MODEL DISCREPANCIES.

ALTHOUGH THE GFS NAM AND CANADIAN ALL SEEM TO AGREE ON THE SYSTEM MOVING
NORTH OF THE CWA ON SUNDAY THE CANADIAN SEEMS TO MOVE THE SYSTEM OUT OF
THE AREA A BIT QUICK. THE NAM AND GFS DO NOT AGREE ON EXACT LOW
PLACEMENT BUT SEEM TO BE SIMILAR IN HOLDING THE LOW BACK A LITTLE
LONGER. ALL IN ALL THE MODELS DO NOT AGREE ON QPF PLACEMENT SO EXACT
TIMING OF THUNDERSTORMS CONTINUES TO BE AN ISSUE.

ALL 3 MODELS DO AGREE ON DEVELOPING ANOTHER LOW IN THE NORTHERN PLAINS
ON MONDAY WITH A MORE PROGRESSIVE STORM NORTH OF THE AREA TUESDAY WITH
THE GFS WHILE THE CANADIAN HAS A MUCH SLOWER AND MORE SOUTHERN STORM.
THE CANADIAN SEEMS TO CUT OFF THE LOW FOR A PERIOD OF TIME BEFORE SLOWLY
MOVING THE SYSTEM OUT LATE ON THURSDAY. THE GFS ON THE OTHER HAND KEEPS
THE LOW OVER THE GREAT LAKES WITH A CYCLONIC FLOW AND INSTABILITY
SHOWERS FOR WEDNESDAY AND THURSDAY. GIVEN THE INCONSISTANCIES WILL LEAVE
THE FORECAST ALONE AS THE CURRENT FORECAST SIDES WITH THE GFS SOLUTION.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 10:45 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT FRI JUN 10 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE MID AFTERNOON INTO THE EVENING HOURS.

LMZ521-522-541>543-564-111200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE
STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TDH
WEATHER.GOV/GREENBAY

The radar

The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 3 tornado, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Wood

When
June 10, 12:15 PM CST
Where
Wood County, 1 mi N of Marshfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.683, -90.167

Thunderstorm Wind, Marathon

When
June 10, 12:37 PM CST
Where
Marathon County, 5 mi E of Stratford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.967, -89.967

Tornado, Marathon

When
June 10, 1:03 PM CST
Where
Marathon County, 4 mi W of Mosinee
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
44.783, -89.783

Thunderstorm Wind, Marathon

When
June 10, 1:08 PM CST
Where
Marathon County, 3 mi E of Marathon
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.917, -89.767

Thunderstorm Wind, Langlade

When
June 10, 2:28 PM CST
Where
Langlade County, Pickerel
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
45.367, -88.917

Thunderstorm Wind, Shawano

When
June 10, 2:38 PM CST to 2:50 PM CST
Where
Shawano County, 2 mi W of Wittenberg
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
44.817, -89.183

Thunderstorm Wind, Menominee (C)

When
June 10, 2:52 PM CST
Where
Menominee (C) County, 4 mi NW of Neopit
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.017, -88.867

Thunderstorm Wind, Forest

When
June 10, 2:55 PM CST
Where
Forest County, 2 mi E of Crandon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.567, -88.867

Thunderstorm Wind, Waushara

When
June 10, 3:00 PM CST
Where
Waushara County, Redgranite
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.033, -89.100

Tornado, Winnebago

When
June 10, 3:05 PM CST
Where
Winnebago County, 1 mi N of Winneconne
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
GENERAL PUBLIC
Coordinates
44.133, -88.717

Tornado, Waupaca

When
June 10, 3:10 PM CST
Where
Waupaca County, 2 mi W of Clintonville
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
44.617, -88.783

Funnel Cloud, Calumet

When
June 10, 3:15 PM CST
Where
Calumet County, Chilton
Reported by
BROADCAST MEDIA
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Thunderstorm Wind, Waupaca

When
June 10, 3:25 PM CST
Where
Waupaca County, 1 mi S of Fremont
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.250, -88.867

Thunderstorm Wind, Shawano

When
June 10, 3:40 PM CST
Where
Shawano County, Shawano
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.767, -88.600

Thunderstorm Wind, Marathon

When
June 10, 4:17 PM CST
Where
Marathon County, 15 mi NE of Wausau
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.117, -89.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458130, 5458131, 5458132, 5458133, 5458134, 5458135, 5458136, 5458137, 5458138, 5458199, 5458139, 5458200, 5458201, 5458202, 5458203.